I have been on Accutane since January. I had very serious acne, now gone, but their places are still very visible. Can I use vitamin E oils, like e.g. the Palmer's one? Wouldn't it cause any more damage to the skin?
Can I Use Vitamin E Oils (E.g. Palmer's) on my Scars While I Am on Accutane?
Doctor Answers (1)
Using Vitamin E post Accutane
What you are describing is PIH - post inflammatory hyperpigmentation - that happens after some acne lesions. Over time this discoloration should go away on its own but you can use Vitamin E if you'd like. I don't find it does much of anything, but it won't hurt you if that's the concern. Prescriptions like hydroquinone or light IPL or Cutera Genesis are preferable and would be better, but PIH does resolve on its own in most cases. You need to make sure you're using a good sunscreen daily as well.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.